Hail, Grundy
- When
- June 1, 4:18 PM CST
- Where
- Grundy County, Trenton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.083, -93.617
Ham radio operator reported thunderstorm wind gusts to 57 knots and hail to one inch.
12 thunderstorm wind, 7 hail, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 1, 2:10 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT FRI JUN 1 2001 ...MAIN CHALLENGES ARE SEVERE WEATHER THREAT TODAY THEN THREAT OF MORE THUNDERSTORMS SUNDAY AND MONDAY... RELATIVELY STRONG COLD FRONT DROPPING SOUTH THROUGH NE WITH TEMPS IN THE 50S AND LOWER 60S BEHIND. WATER VAPOR LOOP SHOWS NICE VORT MAX DROPPING STRAIGHT SOUTH INTO SD WITH A 90 KNOT JET MAX ACROSS WESTERN SD. SEVERE THREAT LOOKS INTERESTING TONIGHT AS MOISTURE IS LACKING A BIT BUT DYNAMICS ARE STRONG. 850MB-500MB LAPSE RATES PROGGED AT ABOUT 7.25 DEGREES C AND DEEP LAYER SHEAR VALUES AROUND 50 KNOTS. WITH FRONT DROPPING SOUTH AND DEW POINTS CLIMBING INTO THE LOW 60S AHEAD FRONT ACROSS CWA...ISOLATED SUPERCELLS WILL BE A THREAT. WILL STICK CLOSE TO GOING FORECAST. LOOKS LIKE DEVELOPMENT SHOULD BE ACROSS NORTHEAST KS...NORTHWEST MO AND SOUTHWEST IA LATE THIS AFTERNOON WITH THE FRONT REACHING THE KC METRO AROUND 01Z. LOW TEMPERATURES SHOULD BE SIMILAR TO THIS MORNINGS AS COOLER AIR IS REINFORCED BEHIND THE INCOMING COLD FRONT. THIS WILL ALSO KEEP HIGH TEMPERATURES ON THE COOL SIDE SATURDAY. MAY NEED TO DROP CURRENT HIGHS A CATEGORY EVEN WITH SUNNY SKIES EXPECTED. LIGHT WINDS AND ONLY A FEW CLOUDS WILL KEEP THINGS COOL SATURDAY NIGHT AS FRONT THAT DROPPED SOUTH OF CWA BEGINS TO WORK BACK TO THE NORTH. THIS WARM AND MUCH MORE MOIST AIR WILL SURGE INTO THE CWA ON SUNDAY BEFORE BEING SWEPT EAST LATE MONDAY AS NEXT POTENT SHORTWAVE PUNCHES THROUGH THE CENTRAL PLAINS. SHOULD BE QUITE A BIT OF CLOUD COVER AROUND ON SUNDAY AND WHEN COUPLED WITH AN EASTERLY FLOW HIGH TEMPERATURES WILL BE A LITTLE COOL AGAIN. RAIN AND THUNDERSTORM CHANCES INCREASE ON SUNDAY NIGHT AND MONDAY WITH PRECIP EXPECTED TO MOVE OUT FOR TUESDAY THROUGH FRIDAY WITH A VERY GRADUAL INCREASE IN TEMPERATURES. .EAX... KS...NONE. MO...NONE. 18
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 109 PM CDT FRI JUN 1 2001 ...RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE NORTHERN HALF OF MISSOURI AND EAST CENTRAL KANSAS... FORECAST...SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING AFTER 3 PM ACROSS FAR NORTHWEST MISSOURI. THE THREAT OF SEVERE WEATHER WILL SHIFT SOUTH DURING THE EVENING HOURS...MOVING INTO CENTRAL MISSOURI AROUND MIDNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. HOWEVER...THERE IS AN ADDITIONAL RISK OF ISOLATED TORNADOES THIS EVENING...ESPECIALLY IN AREAS ALONG AND NORTH OF A LINE FROM KANSAS CITY TO MACON. EMERGENCY MANAGERS AND LAW ENFORCEMENT OFFICIALS SHOULD PAY CLOSE ATTENTION TO LATER FORECASTS AND STATEMENTS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. DISCUSSION...A COLD FRONT FROM MINNESOTA THROUGH SOUTH DAKOTA WILL DROP SOUTHEAST TODAY AND MOVE THROUGH NORTHERN AND CENTRAL MISSOURI THIS EVENING. A STRONG UPPER LEVEL DISTURBANCE AND CORE OF HIGH WINDS ALOFT WILL DIVE SOUTHEAST AND PROVIDE THE NECESSARY SUPPORT FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY EVENING. THE COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHWEST CORNER OF MISSOURI AFTER 4 PM WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE AIRMASS IS EXPECTED TO BE MOST UNSTABLE DURING THE LATE AFTERNOON AND EARLY EVENING...AND THIS WILL BE THE BEST TIME FOR SUPERCELL THUNDERSTORMS TO FORM ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS. THE LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO REACH A KANSAS CITY TO MACON LINE BETWEEN 7 PM AND 11 PM...AND MOVE INTO CENTRAL MISSOURI SHORTLY AFTER MIDNIGHT. OUTLOOpK: THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AND MONDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. PC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYE LOCATION....
0314 PM 1 N TRENTON MO 1 INCH HAIL
06/01/01 GRUNDY REPORTED BY HAM RADIO
OPERATOR.The Pleasant Hill radar (KEAX), 152 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
12 thunderstorm wind, 7 hail, 3 flash flood. Local standard time, as filed.
Ham radio operator reported thunderstorm wind gusts to 57 knots and hail to one inch.
Thunderstorms produced wind damage, resulting in downed large tree limbs.
6 inch tree limbs down.
Law enforcement reported several roads under 1 to 2 feet of water, from locally heavy rains.
Paris road flooded as well as several rural roads with from 1 to 2 feet of water.
Flooding of Paris road and several rural roads with as much as 1 to 2 feet of water continues.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252801, 5252810, 5252809, 5252800, 5252813, 5252814, 5252797, 5252804, 5252808, 5252798, 5252795, 5252805, 5252799, 5252811, 5252812, 5252802, 5252806, 5252803, 5252796, 5252807, 5252815, 5252816.